Rhode Island, 2018Winter Storm and Heavy Snow in Rhode Island, November 15 to 16, 2018
November 15 to 16, 2018 · NWS BOX · 6 events in 6 counties and zones
An early-season nor'easter moved from the Mid-Atlantic coast to southeastern Massachusetts on the 15th and away from the region on the 16th. A quick thump of moderate to heavy snow occurred in Rhode Island on the front end of the storm, with most accumulations over with by midnight on the 16th.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early-season nor'easter moved from the Mid-Atlantic coast to southeastern Massachusetts on the 15th and away from the region on the 16th. A quick thump of moderate to heavy snow occurred in Rhode Island on the front end of the storm, with most accumulations over with by midnight on the 16th. Snowfall amounts ranged from just a coasting along the immediate south coast to 9 inches in the higher hills in northwest Rhode Island. Strong east to northeast winds battered coastal areas ahead of the low pressure system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 15, 3:39 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 15, 3:39 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
339 PM EST Thu Nov 15 2018
.SYNOPSIS...
A high impact but short duration snowstorm is on tap for areas
away from the very immediate coast this evening. Precipitation
transitions to mainly ice and then rain overnight, except
perhaps portions of the high terrain in Massachusetts. Dry
weather with chilly temperatures move in Friday afternoon
through most of the weekend as high pressure builds across. A
weak low may bring patchy light rain and/or snow late Sunday
into Monday. Another shot of colder air moves in by the middle
of next week, though it should be mainly dry.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
235 pm update...
* High impact/short duration snowstorm this evening for many
* Winter Storm Warnings posted for northwest of I-95
A high impact/short duration winter storm is on tap across much
of the region this evening. Potent closed mid level energy
across the Ohio Valley was inducing an 80+ knot winds at 700 mb.
The result has been for heavy snow to break out across portions
of the mid Atlantic States this afternoon.
1) Heavy Snow Away From The Very Immediate Coast This Evening:
This potent speed max/convergence zone at 700 mb will continue
to lift northward resulting in very strong frontogenetic
forcing this evening across southern New England. Heavy snow
should develop after 4 or 5 pm across our northern CT zones and
spread northeastward into northeast MA after 7 or 8 pm. Highest
impact expected in our CT zones...given the heavy snow with 1 to
2 inch per hour rates will impact a large portion of the
evening rush hour. The latter half of the evening rush hour will
likely be impacted in the Springfield...to Worcester to
Providence areas.
The biggest question with this forecast is how well this band of
strong frontogenesis will maintain itself as it lifts northeast.
Confidence is highest across our CT/RI and interior southeast MA
zones. Further north...the guidance is somewhat split on that
potent speed max at 700 mb. The RGEM/NAM maintain it across
northern MA...while the ECMWF/GFS tend to weaken it and shunt it
further east. Regardless...it will snow heavy across much of the
region for a time but this will impact accumulations. We still
feel that 4 to 7 inches of snow looks good for much of the
region. Given the short duration/high impact event and
considering some light icing will persist after the main
event...feel warnings are warranted for much of the region. Snow
amounts will likely be much lighter on the very immediate
coast. SST around 50 with an easterly wind will result in making
it difficult to get more than an inch in these locations before
a quick change to rain.
2) Warming Aloft/Mid Level Dry Air Late This Evening:
Much of the region appears cold enough for mainly snow through
02z or 03z. However...the very potent 700 mb southerly jet will
transport mid level warmth northward across the region. Ptype
should transition from snow to ice/rain from 02z through 06z
across southern New England. At the same time...mid level dry
air will be cutting off our snowgrowth. Regardless...it appears
that the damage will be done across the region but some lighter
rain/ice will linger. Ptype will mainly be rain across eastern
MA/RI...but some light sleet/freezing rain may persist for a
time across the interior.
It does appear that temperatures by daybreak Friday will be
above freezing for most of the region for the morning rush hour.
The exception will be some of the high terrain...especially
interior northern MA where some light sleet/freezing rain may
still result in slippery travel
3) Strong to Damaging Winds:
A strong easterly low level jet of 55 to 65 knots is expected
to develop at 925 mb during the overnight hours along with
impressive pressure falls. Low level lapse rates are fairly
steep along the coast. This will result in a period of easterly
wind gusts of 40 to 50 mph along the eastern MA coast and up to
60 mph across the Cape/Islands. High wind warnings have been
issued for the Cape/Islands with wind advisories along the
eastern MA coast. Will have to watch for some downed trees and
isolated to scattered power outages.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Friday...
The surface low pressure system looks to track near the
southeast New England coast Friday morning. Its associated
closed 700 mb level will also track across the southeast portion
of our region. The result will be periods of rain through Friday
morning...before coming to an end by afternoon. However...colder
air wrapping in behind the system may allow for portions of
interior MA /especially the high terrain/ to transition back to
a period of snow. It is possible that some of these areas see an
additional 1 to 3 inches of snow in this region. However...for
the rest of the region temps should remain above freezing with
perhaps just some wet snow flakes mixing in at the end.
Precipitation petty much ends by Friday afternoon and we may
see some peeks of sun late in the day. Afternoon temps should be
in the 30s to the lower 40s with gusty northwest winds.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Below average temperatures persist
* Weak low pressure brings periods of rain and snow late Sun into
Mon
* Dry and cold mid week
Overview...
The extended forecast features a few high pressure systems sandwiched
around a relatively weak low pressure disturbance or two in the
Sunday night/Monday time frame which will bring the return of
both rain and snow chances. Model consensus is good that the
flow pattern becomes much less amplified and more zonal behind
Friday's system, persisting through late weekend. By then a mid
level shortwave digs south, crossing the region Sunday/Monday
which will generate a weak surface low in the vicinity of SNE
with another round of light snow/rain. Beyond this, models
diverge a bit, with the GFS keeping things unsettled into
Tuesday before the high returns, while the Euro returns a dry
high pressure more quickly. Either way, by mid to late week
heights begin to rise ever so slightly and a cold and dry
pattern returns.
Details...
Friday night and Saturday...
Friday night the low continues to exit to the northeast, relaxing
the surface pressure gradient as it leaves. Winds will take a good
while to come down, however, and the 30-35 H925 jet doesn't leave
SNE until late Saturday. Thus, expecting gusty west winds to persist
through the period, especially over the Cape, islands, and waters,
decreasing through the day Saturday. Clearing skies early
Saturday will give way to more clouds as mid level moisture
invades from the west. With good CAA behind the system lows
Friday night dip into the low 30s with wind chills in the 20s.
Highs on Saturday won't get out of the 40s.
Sunday and Monday...
Sunday high pressure sits over the northeast with light winds and
highs in the upper 30s-40s under a cold airmass; should be a mostly
dry day before snow/rain chances increase from the west by the
evening/overnight hours. The upper trough over Canada digs south
helping to generate a surface low in the vicinity of SNE which
brings weak fronts through in quick succession Sunday
night/Monday. Still expecting mainly snow outside the coastal
plain, with rain along the coasts. QPF amounts are lackluster; a
few hundredths to a few tenths of liquid equivalent.
Tuesday through Thursday...
After the system exits zonal flow returns at the base of a large 500
mb trough over the eastern US Tuesday/early Wednesday. Some
disagreement on slight precip chances Tuesday, but overall looks
dry; maybe some showers over the high terrain. By mid week a
surface high returns bringing dry weather. Given the overall
weak longwave trough pattern, cold temperatures will persist
with highs in the 30s and low 40s.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...
Tonight...Moderate to high confidence. IFR to LIFR conditions
overspread the region from southwest to northeast roughly from
21z through 01z in moderate to heavy snow. The exception will be
the very immediate coast...where the marine influence will
likely result in a transition quickly over to rain. Across the
rest of the region...ptype will transition to rain across
eastern MA/RI with a period of light icing across the interior
between 02z and 06z. IFR conditions persist overnight with
temps rising above freezing by 12z...except for portions of the
interior high terrain in MA.
In addition...a strong easterly LLJ will result in 40 to 50 knot
wind gusts along the coast, strongest of those across the
Cape/Islands.
Friday...Moderate to high confidence. Low end MVFR-IFR
conditions in the morning in mainly rain with any snow/ice
confined to interior MA. Precipitation ends by afternoon with
improvement to MVFR and even some VFR conditions possible late.
KBOS Terminal...Moderate to high confidence in TAF. Snow or a
mixture of rain/snow develops around 00z or 01z...but quickly
transitions to all rain by 03z. A coating to 1 inch is possible
on runways before that occurs. Easterly wind gusts of 40 knots
expected overnight.
KBDL Terminal...High confidence in TAF. Heavy snow overspreads
the terminal after 21z or 22z. This continues through about 03z
before ptype transitions to a period of sleet/freezing rain.
Ptype should then change to all rain after 6z or so.
Outlook /Friday Night through Tuesday/...
Friday Night: VFR. Windy with local gusts to 30 kt.
Saturday through Saturday Night: VFR. Breezy.
Sunday: Mainly VFR, with local IFR possible. Slight chance SN.
Sunday Night: Mainly IFR, with local MVFR possible. Chance SN,
slight chance RA.
Monday: MVFR/IFR conditions possible. Breezy. Chance SN, slight
chance RA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High confidence.
Tonight...Strong Easterly LLJ will result in 50 knot wind gusts
across much of our waters late tonight with strong SCA across
Boston Harbor/Narr Bay. Seas will build to between 15 and 20
feet across our eastern waters by daybreak Friday. VSBYS reduced
at times in mainly a windswept rain.
Friday...Storm force wind gusts should diminish to gales during
the morning and persist into part of the afternoon with still a
decent pressure gradient in place. Seas will remain very high.
Outlook /Friday Night through Tuesday/...
Friday Night: Moderate risk for Small Craft Advisory winds with
local gusts up to 30 kt. Rough seas up to 12 ft.
Saturday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas.
Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Sunday Night: Winds less than 25 kt. Slight chance of rain.
Local visibility 1 to 3 nm.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain.
&&
.HYDROLOGY...
Renewed river flooding is possible across RI and eastern MA with
0.50 to 1.0 inches of rainfall possible tonight into Friday
after a few inches of snow first. Will have to watch this
closely.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides are very low (below 9 ft) in Boston. Thus
with this upcoming storm worse case scenario would be isolated
minor flooding possible.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Warning until 7 AM EST Friday for CTZ002>004.
MA...High Wind Warning from midnight tonight to 9 AM EST Friday for
MAZ022>024.
Winter Weather Advisory until 1 AM EST Friday for MAZ017>021.
Wind Advisory from midnight tonight to 9 AM EST Friday for
MAZ007-014>016-019.
Winter Weather Advisory until 2 AM EST Friday for MAZ007-
013>016.
Winter Storm Warning until 7 AM EST Friday for MAZ002>006-
008>012-026.
RI...High Wind Warning from midnight tonight to 9 AM EST Friday for
RIZ008.
Winter Weather Advisory until 1 AM EST Friday for RIZ002>007.
Winter Storm Warning until 7 AM EST Friday for RIZ001.
MARINE...Storm Warning from midnight tonight to 9 AM EST Friday for
ANZ231>235-237-250-254>256.
Gale Warning from 10 PM this evening to 4 PM EST Friday for
ANZ230-251.
Gale Warning from midnight tonight to 9 AM EST Friday for
ANZ236.
&&
SYNOPSIS...Frank/BW
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...BW
AVIATION...Frank/BW
MARINE...Frank/BW
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 15, 3:55 PM EST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
355 PM EST Thu Nov 15 2018
CTZ002>004-MAZ002>006-008>012-026-RIZ001-162100-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Northern Middlesex MA-Northwest Providence RI-
355 PM EST Thu Nov 15 2018
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MAZ007-014>016-162100-
Eastern Essex MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-
355 PM EST Thu Nov 15 2018
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
FRIDAY...
This Hazardous Weather Outlook is for eastern Massachusetts and
northeastern Massachusetts.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MAZ017-018-020-021-RIZ002>007-162100-
Northern Bristol MA-Western Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
355 PM EST Thu Nov 15 2018
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MAZ022>024-RIZ008-162100-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
355 PM EST Thu Nov 15 2018
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
FRIDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MAZ013-162100-
Western Norfolk MA-
355 PM EST Thu Nov 15 2018
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EST FRIDAY...
This Hazardous Weather Outlook is for eastern Massachusetts.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MAZ019-162100-
Eastern Plymouth MA-
355 PM EST Thu Nov 15 2018
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
FRIDAY...
This Hazardous Weather Outlook is for southeastern Massachusetts.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ231>235-237-250-254>256-162100-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
355 PM EST Thu Nov 15 2018
...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
ANZ230-251-162100-
Boston Harbor-Massachusetts Bay and Ipswich Bay-
355 PM EST Thu Nov 15 2018
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ236-162100-
Narragansett Bay-
355 PM EST Thu Nov 15 2018
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY...
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
For the latest updates, please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/NWSBoston
You can follow us on Twitter at
@NWSBoston
Event by event
3 heavy snow, 2 high wind, 1 winter storm. Local standard time, as filed.
Heavy Snow, Northwest Providence
- When
- November 15, 5:00 PM EST to November 16, 1:00 AM EST
- Where
- Northwest Providence forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Based on numerous reports from CoCoRaHS, spotters, the public, and the media, snowfall averaged 7.5 inches in northwest Providence County. The measurements ranged from 5.0 inches in Woonsocket to 9.0 inches in Burrillville.
Heavy Snow, Southeast Providence
- When
- November 15, 7:00 PM EST to November 16, 12:30 AM EST
- Where
- Southeast Providence forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Based on numerous reports from CoCoRaHS, spotters, the public, media, and an NWS employee, snowfall averaged 5.5 inches in southeast Providence County. The measurements ranged from 4.6 inches to 6.8 inches.
Winter Storm, Western Kent
- When
- November 15, 7:00 PM EST to November 16, 12:30 AM EST
- Where
- Western Kent forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Based on numerous reports from amateur radio and Co-op observers, snowfall ranged from 7.0 to 7.5 inches in western Kent County.
Heavy Snow, Eastern Kent
- When
- November 15, 7:00 PM EST to November 16, 12:30 AM EST
- Where
- Eastern Kent forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Snowfall ranged from 5.5 inches to 6.0 inches (at T.F. Green Airport) in eastern Kent County.
High Wind, Washington
- When
- November 16, 1:00 AM EST to 3:00 AM EST
- Where
- Washington forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
At 155 AM, a mesonet recorded a peak gust to 59 mph at Point Judith and at 200 AM it recorded a 42 mph sustained wind.
High Wind, Block Island
- When
- November 16, 1:00 AM EST to 3:00 AM EST
- Where
- Block Island forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
At 205 AM, a mesonet site at Block Island Jetty recorded a wind gust to 59 mph. That same site recorded a sustained wind of 45 mph at 230 AM. The Block Island Airport AWOS site reported a gust to 49 mph at 126 AM.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Vermont, November 15 to 16, 2018$200,000 · 16 events
- Strong Wind in New York, November 15 to 16, 2018$190,000 · 7 events
- Winter Storm and Winter Weather in New York, November 15 to 16, 2018$110,000 · 9 events
- Ice Storm in West Virginia, November 15, 2018$100,000 · 5 events
- Winter Storm in Pennsylvania, November 15 to 16, 201833 events
- Winter Storm and Winter Weather in New York, November 15 to 16, 201827 events
- Winter Storm and Winter Weather in Virginia, November 15 to 16, 201824 events
- Heavy Snow and High Wind in Massachusetts, November 15 to 16, 2018$1,000 · 56 kt wind · 20 events
- Winter Storm and Winter Weather in New York, November 15 to 16, 201817 events
- Winter Storm and Coastal Flood in New Jersey, November 15 to 16, 201816 events
- Heavy Snow in New York, November 15 to 16, 201816 events
- Winter Storm and Winter Weather in Maryland, November 15 to 16, 201815 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 790185, 790187, 790190, 790192, 791039, 791040.